Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 14, 2012, 8:14 PM EDT for Macon County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 8:14 PM EDT (00:14 UTC)
- Expired
- Jun 14, 2012, 9:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
County Macon County, GA
The radar
The Robins AFB radar (KJGX), 69 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
405
WWUS82 KFFC 150014
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT THU JUN 14 2012
GAZ093>095-105-150100-
814 PM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PEACH...MACON...DOOLY AND HOUSTON COUNTIES UNTIL 900 PM EDT...
AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HENDERSON...MOVING WEST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PEACH...MACON...DOOLY AND HOUSTON COUNTIES THROUGH 900 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE UNADILLA...MOSS OAK...
MEADOWDALE...GROVE PARK...HENDERSON...PERRY...SAINT LOUIS...FIVE
POINTS...BYROMVILLE...DOOLING...MARSHALLVILLE...WINCHESTER...
MONTEZUMA...OGLETHORPE AND WHITEWATER STATE PARK. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3227 8416 3249 8414 3251 8411 3251 8408
3254 8403 3253 8402 3251 8372 3222 8371
3213 8399
TIME...MOT...LOC 0014Z 090DEG 15KT 3237 8386
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 14, 8:05 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 14, 8:05 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 805 PM EDT THU JUN 14 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... CURRENT RADAR LOOP SHOWS SHOWERS AND ISOLATED THUNDERSTORMS OVER WEST GA MOVING WEST INTO AL. CURRENT SATELLITE LOOP SHOWS WHAT APPEARS TO BE THE WEDGE FRONT USHERING IN DRIER AIR FROM THE NW AS THE RIDGE BUILDS DOWN THE EASTERN SEABOARD. DEWPOINTS ACROSS NE GA ARE ALREADY DOWN ALMOST 10 DEG SINCE THIS MORNING. HIGH PRESSURE CENTERED OVER THE NEW ENGLAND STATES WILL CONTINUE TO BUILD DOWN THE EASTERN U.S. PUSHING DRIER AIR INTO GA THROUGH THE SHORT TERM. WITH THIS DRIER AIR MOVING IN TEMPS WILL BE AT OR SLIGHTLY BELOW SEASONAL NORMS. 01 .LONG TERM /SATURDAY THROUGH THURSDAY/... DRY CONDITIONS EXPECTED THROUGH THE WEEKEND AS RIDGING CONTINUES TO BECOME MORE DEEPLY ENTRENCHED DOWN THE APPALACHIANS. MOISTURE RESIDING AROUND THE PERIPHERY OF THE RIDGE WILL SUPPORT SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS SOUTHERN GEORGIA AND PORTIONS OF THE TENNESSEE VALLEY THROUGH THE WEEKEND AND INTO EARLY WEEK. NORTH AND CENTRAL IS EXPECTED TO REMAIN DRY INTO MONDAY...WITH ONLY SLIGHT CHANCES OF SHOWER AND THUNDERSTORM DEVELOPMENT IN THE NE GA MOUNTAINS. THROUGH NEXT WEEK...HIGH PRESSURE REMAINS THE DOMINATE SYNOPTIC FEATURE ALONG THE EAST COAST AND INTO THE SOUTHEAST...AND MODEL UNCERTAINTY ASSOCIATED WITH DIURNAL CONVECTIVE ACTIVITY IS HIGH. AS A RESULT...HAVE TENDED TOWARDS THE DRIER SOLUTIONS...AND HAVE GONE WITH LITTLE OR NO POPS THROUGH THE EXTENDED PERIOD. MODEL TEMPERATURES SEEM LOW THROUGH THE EXTENDED WITH GUIDANCE IN THE UPPER 70S TO LOW 80S. AS A RESULT...HAVE INCREASED HIGHS THROUGH THE LONG TERM 4-5 DEGREES...CONSISTENT WITH THE PREVIOUS FORECAST. 31 && .AVIATION... 00Z UPDATE... A BACKDOOR WEDGE FRONT FROM CARROLLTON-MACON-SWAINSBORO WILL CONTINUE TO STABILIZE THE AIRMASS OVER NORTH AND EAST CENTRAL GA TONIGHT. ALL TAF SITES WILL REMAIN VFR WITH AN EASTERLY FLOW AND NO PRECIPITATION THROUGH FRIDAY. THE ONLY EXCEPTION IN THE NEAR TERM WILL BE CSG WHERE ANOTHER TSTM JUST AHEAD OF THE FRONT MAY AFFECT IT BEFORE MIDNIGHT. TEMPORARY MVFR CONDITIONS MAY OCCUR WITH THE TSTM. //ATL CONFIDENCE...00Z UPDATE... HIGH CONFIDENCE FOR ALL ELEMENTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 84 60 83 / 5 5 0 0 ATLANTA 66 84 63 83 / 10 5 0 0 BLAIRSVILLE 61 83 59 80 / 5 5 0 0 CARTERSVILLE 64 85 59 84 / 10 5 5 0 COLUMBUS 69 87 63 88 / 20 5 0 0 GAINESVILLE 64 84 62 82 / 5 5 0 0 MACON 66 88 62 87 / 10 5 0 0 ROME 66 89 60 86 / 10 5 5 0 PEACHTREE CITY 63 85 57 83 / 10 5 0 0 VIDALIA 67 87 66 86 / 10 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...16 LONG TERM....31 AVIATION...16
Hazardous weather outlook, Jun 14, 11:18 AM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1118 AM EDT THU JUN 14 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1118 AM EDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS EXPECTED...WITH ISOLATED SEVERE STORMS POSSIBLE. .SYNOPSIS... A MOIST AND UNSTABLE AIR MASS REMAINS OVER MUCH OF NORTH AND CENTRAL GEORGIA. HOWEVER HIGH PRESSURE WITH DRIER AND MORE STABLE AIR WILL PUSH INTO EAST CENTRAL GEORGIA TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH THUNDERSTORMS THAT DEVELOP WILL BE STRONG WINDS...LARGE HAIL...LOCALLY HEAVY RAIN AND OCCASIONAL LIGHTNING. THE MOST FAVORED TIME FOR DEVELOPMENT WILL BE THIS AFTERNOON AND EVENING...HOWEVER ISOLATED STORMS COULD DEVELOP THIS MORNING. .DISCUSSION... A MOIST AND UNSTABLE AIR MASS REMAINS IN PLACE ACROSS NORTH AND CENTRAL GEORGIA. DAYTIME HEATING COMBINED WITH NEAR 1600 CAPE THIS AFTERNOON IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS...A FEW POSSIBLY SEVERE. THE MOST FAVORED AREA FOR DEVELOPMENT WOULD BE THE NORTHERN AND WESTERN SIDE OF THE FORECAST AREA AS THE DAY PROGRESSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE NORTH SUNDAY NIGHT THROUGH MONDAY NIGHT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Jun 14, 6:05 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL N CHURCH HILL 32.16N 84.54W
06/14/2012 E1.00 INCH MARION GA EMERGENCY MNGR
EMERGENCY MANAGER RELAYED A REPORT OF QUARTER SIZED HAIL
SOUTH OF HIGHWAY 30 BETWEEN BUENA VISTA AND PRESTON.
&&
DEESESpecial weather statement, Jun 14, 6:11 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT THU JUN 14 2012
GAZ092-093-103>105-142300-
611 PM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN WEBSTER...SUMTER...SCHLEY...MACON AND DOOLY COUNTIES UNTIL 700 PM
EDT...
AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CONCORD TO FLINT RIVER WMA...MOVING EAST AT
10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WEBSTER...SUMTER...SCHLEY...MACON AND DOOLY COUNTIES THROUGH
700 PM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3204 8449 3213 8456 3216 8454 3213 8452
3214 8443 3223 8443 3223 8441 3227 8441
3231 8436 3228 8402 3205 8378 3203 8386
3203 8396 3200 8395 3198 8401
TIME...MOT...LOC 2211Z 270DEG 9KT 3216 8435 3220 8418
3210 8398Special weather statement, Jun 14, 7:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
728 PM EDT THU JUN 14 2012
GAZ093-095-096-105-107-109-150015-
728 PM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN PULASKI...MACON...BLECKLEY...DODGE...DOOLY AND HOUSTON COUNTIES
UNTIL 815 PM EDT...
AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GROVANIA TO GRESSTON...MOVING WEST AT 15
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS PULASKI...MACON...BLECKLEY...DODGE...DOOLY AND HOUSTON
COUNTIES THROUGH 815 PM EDT. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
&&
LAT...LON 3213 8394 3247 8395 3245 8382 3244 8382
3245 8380 3240 8336 3231 8325 3215 8320
3213 8350
TIME...MOT...LOC 2329Z 105DEG 13KT 3235 8367 3228 8348
3225 8329Local storm report, Jun 14, 7:32 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG MCNATT FALLS 31.97N 82.48W
06/14/2012 TOOMBS GA EMERGENCY MNGR
TOOMBS COUNTY EMERGENCY MANAGEMENT RELAYED REPORTS OF 2-3
TREES DOWNED ONTO 2 HOUSES. RADAR ESTIMATED TIME OF 1830
EDT.
&&
RGARCIASpecial weather statement, Jun 14, 8:06 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 806 PM EDT THU JUN 14 2012 GAZ069-079-080-150045- 806 PM EDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS IN TALBOT...UPSON AND TAYLOR COUNTIES UNTIL 845 PM EDT... AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PRATTSBURG...MOVING WEST AT 15 MPH. RAINFALL AMOUNTS OF ONE TO TWO INCHES CAN BE EXPECTED ACROSS TALBOT...UPSON AND TAYLOR COUNTIES...INCLUDING AREAS AROUND WESLEY CHURCH...BIG LAZER CREEK WMA...PRATTSBURG...BALDWINVILLE...PLEASANT HILL...PO BIDDY CROSSROADS...WOODLAND...TALBOTTON AND OLIVE BRANCH. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. && LAT...LON 3257 8464 3279 8469 3283 8437 3265 8428 TIME...MOT...LOC 0006Z 074DEG 12KT 3273 8441
Special weather statement, Jun 14, 8:14 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
814 PM EDT THU JUN 14 2012
GAZ093>095-105-150100-
814 PM EDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PEACH...MACON...DOOLY AND HOUSTON COUNTIES UNTIL 900 PM EDT...
AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HENDERSON...MOVING WEST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
PEACH...MACON...DOOLY AND HOUSTON COUNTIES THROUGH 900 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE UNADILLA...MOSS OAK...
MEADOWDALE...GROVE PARK...HENDERSON...PERRY...SAINT LOUIS...FIVE
POINTS...BYROMVILLE...DOOLING...MARSHALLVILLE...WINCHESTER...
MONTEZUMA...OGLETHORPE AND WHITEWATER STATE PARK. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3227 8416 3249 8414 3251 8411 3251 8408
3254 8403 3253 8402 3251 8372 3222 8371
3213 8399
TIME...MOT...LOC 0014Z 090DEG 15KT 3237 8386The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:06 PM EDT | Special Weather Statement | FFC | Talbot | 39 min |
| Jun 14, 8:22 PM EDT | Special Weather Statement | FFC | Pulaski, Wilcox | 38 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.